Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jun 30, 2001, 3:40 AM MDT for Crook County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 3:40 AM MDT (09:40 UTC)
- Expired
- Jun 30, 2001, 9:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crook County, WY
The radar
The Rapid City radar (KUDX), 146 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KUNR 300942 FFWRAP WYC011-301500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 340 AM MDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN RAPID CITY SD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CROOK COUNTY IN NORTHEAST WYOMING * UNTIL 900 AM MDT * AT 340 AM MDT...NATIONAL WEATHER SEVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN HAD FALLEN BETWEEN CARLILE AND DEVILS TOWER JUNCTION. * FORECAST INFORMATION...FLOODING OF LOW LYING AREAS...ESPECIALLY ALONG THE LITTLE MISSOURI RIVER...CAN BE EXPECTED. RUNOFF OVER THE NORTHERN PORTION OF THE BEAR LODGE MOUNTAINS MAY WASH OUT SECONDARY ROADS. FLASH FLOODING IS IMMINENT OR OCCURRING IN SMALL CREEKS...STREAMS... AND ADJACENT RANCHLAND. SECONDARY ROADS MAY BE FLOODED. DO NOT WALK OR DRIVE ACROSS ANY LOCATION WHERE WATER COVERS THE GROUND LAT...LON 4464 10438 4425 10439 4425 10492 4464 10492 WCJIN-WYNE CARSTENS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:45 AM MDT, 55 minutes earlier.
Area forecast discussion, Jun 30, 2:45 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 245 AM MDT SAT JUN 30 2001 DISCUSSION DELAYED DUE TO ONGOING SEVERE WEATHER. .UNR...NONE. RICHARDS
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:57 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 63 min |
| Jun 30, 1:58 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 62 min |
| Jun 30, 2:11 AM MDT | Severe Thunderstorm Warning | UNR | Campbell | 64 min |
| Jun 30, 2:45 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 60 min |
| Jun 30, 3:36 AM MDT | Severe Thunderstorm Warning | UNR | Campbell | 54 min |
| Jun 30, 3:46 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 44 min |
| Jun 30, 5:04 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 41 min |
Nearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.